MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC HEMOSPRAY ENDOSCOPIC HEMOSTAT; HEMOSTATIC DEVICE FOR ENDOSCOPIC GASTROINTESTINAL USE

WILSON-COOK MEDICAL INC HEMOSPRAY ENDOSCOPIC HEMOSTAT; HEMOSTATIC DEVICE FOR ENDOSCOPIC GASTROINTESTINAL USE
Model Number G21049
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Continued: section g: 510k: k200972.The investigation is on-going.A follow-up emdr will be provided within 30 days of submission of this report.
 
Event or Problem Description
During an unknown endoscopic procedure to treat bleeding in the stomach, the physician used a cook hemospray endoscopic hemostat.It was reported that they wanted to use the hemospray as they always do, but this time there was way less power (pressure) in the system, which lead to almost no substance [powder] at the bleeding side [site].A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Continued: section g: 510k: k200972.Investigation evaluation: the product said to be involved was returned in a clear plastic bag.Provided with the return was an open tray from the lot number provided in the report.The label matches the product returned.Our evaluation of the product said to be involved could not confirm the report as it was described.Two catheters were returned.Neither of the catheters showed any signs of use (no kinks, powder within, or discoloration).The device was returned with the on/off switch in the "off" position.The red activation knob was engaged in the handle indicating activation of the carbon dioxide (co2) cartridge.No powder was observed on the exterior of the returned components or within the device nozzle.When tested as returned the device did not spray as intended.The co2 cartridge did not audibly discharge upon deactivation and the co2 cartridge was fully punctured.A visual examination of the o-ring and lance inside the handle showed both components to be positioned correctly inside the handle and the lance to be beveled.The inspection of the co2 cartridge and regulator (lance and o-ring) confirm the device was of the current design.The foam was oriented correctly within the handle (slits pointing down towards the red activation knob).When tested with a new co2 cartridge and activation knob, the device sprayed as intended both with and without the returned catheters attached.A product discrepancy or anomaly that could have contributed to this reported occurrence was not observed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: the laboratory evaluation of the returned device could not confirm the report because the device sprayed as intended when tested with a new co2 cartridge and activation knob both with and without the returned catheters attached.The root cause for the report of unable to spray is unknown.A discrepancy or anomaly that could have contributed to the reported observation was not observed during our laboratory analysis of the returned product.Catheter occlusion can be a cause of this device not being able to spray powder.However, the returned catheters appeared to be unused and therefore not used during the reported occurrence.We could not conduct a complete investigation as the used catheter was not returned for evaluation.This limits our ability to conclusively determine a cause.A corrective action (capa) was initiated to further investigate device failure due to being unable to spray powder.This device is within the scope of the capa.Prior to distribution, all hemospray endoscopic hemostats are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a corrective action has been initiated in an effort to reduce occurrences of this nature.This product is included in the scope of this corrective action.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.

Brand Name
HEMOSPRAY ENDOSCOPIC HEMOSTAT
Common Device Name
HEMOSTATIC DEVICE FOR ENDOSCOPIC GASTROINTESTINAL USE
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer (Section G)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
Manufacturer Contact
sabrina o'brien
4900 bethania station rd
winston-salem, NC 27105
3367440157
MDR Report Key20695757
Report Number1037905-2024-00729
Device Sequence Number17083028
Product Code QAU
UDI-Device Identifier00827002210493
UDI-Public(01)00827002210493(17)270626(10)W4849066
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG21049
Device Catalogue NumberHEMO-10
Device Lot NumberW4849066
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/15/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/21/2024
Supplement Date Received by Manufacturer11/15/2024
Initial Report FDA Received Date11/15/2024
Supplement Report FDA Received Date12/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown